Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 245, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 24, 2006, 6:50 PM CDT for Blaine County, Custer County, Loup County, Nebraska. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2006, 6:50 PM CDT (23:50 UTC)
- Expired
- Aug 24, 2006, 7:22 PM CDT
- In force
- 32 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Blaine County, NE, Custer County, NE, Loup County, NE
The radar
The North Platte radar (KLNX), 67 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.8 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3397 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -160 m²/s²
- 0-3 km storm-relative helicity
- -117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 242351 SVRLBF NEC009-041-115-250045- /O.NEW.KLBF.SV.W.0245.060824T2350Z-060825T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 650 PM CDT THU AUG 24 2006 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL CUSTER COUNTY IN CENTRAL NEBRASKA... EASTERN BLAINE COUNTY IN NORTH CENTRAL NEBRASKA... WESTERN LOUP COUNTY IN NORTH CENTRAL NEBRASKA... * UNTIL 745 PM CDT * AT 648 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF BREWSTER TO 13 MILES WEST OF ANSELMO...OR ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF BREWSTER TO 17 MILES NORTH OF ARNOLD...AND MOVING EAST AT 25 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... ALMERIA MEADOW STATE WILDLIFE MANAGEMENT AREA BY 705 PM CDT... MILBURN DIVERSION DAM STATE WILDLIFE MANAGEMENT AREA AND ANSELMO BY 715 PM CDT... MILBURN BY 720 PM CDT... VICTORIA SPRINGS STATE RECREATION AREA BY 725 PM CDT... ALMERIA BY 730 PM CDT... HORSESHOE BEND LAKE AND GATES BY 735 PM CDT... THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 4207 9998 4159 10011 4159 9942 4208 9937 $$ KAR
1 follow-up statement
000 WWUS53 KLBF 250022 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 720 PM CDT THU AUG 24 2006 NEC009-041-115-250030- /O.CAN.KLBF.SV.W.0245.000000T0000Z-060825T0045Z/ CUSTER NE-BLAINE NE-LOUP NE- 720 PM CDT THU AUG 24 2006 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN LOUP...EASTERN BLAINE AND NORTH CENTRAL CUSTER COUNTIES IS CANCELLED... THE THUNDERSTORMS HAD WEAKENED AND NO LONGER POSE A THREAT FOR SEVERE WIND GUSTS. GUSTS OF 30 TO 45 MPH ARE STILL LIKELY AS THE OUTFLOW AND WEAKENING STORMS EXIT THE COUNTIES. LAT...LON 4207 9998 4159 10011 4159 9942 4208 9937 $$ KAR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 3:22 PM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, Aug 24, 3:22 PM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 322 PM CDT THU AUG 24 2006 .SYNOPSIS... PREFRONTAL TROUGH MOVING EAST ACROSS CENTRAL NEBRASKA AND EXTENDING WEST TO ALONG THE COLORADO WYOMING BORDER. ATTM CONVECTION DEVELOPING ALONG THE BOUNDARY SW OF KIBM WITH ISOLATED HIGH BASED RETURNS FURTHER EAST. && .DISCUSSION... IN THE NEAR TERM FORECAST TRENDED TOWARD THE WRF SOLUTION WITH MODEL BASED POPS USED AS DRY AIR SHOWN IN SOUNDING PROFILE AND WARM MID LEVEL TEMPERATURES WILL INHIBIT OVERALL CONVECTION POTENTIAL. THIS EVENING ISOLATED THUNDERSTORMS ARE POSSIBLE WITH DAMAGING WINDS THE MAIN THREAT AS STRONG WAVE MOVES SOUTHEAST WITH HIGHER IMPACTS TO AREAS TO OUR NORTH AND SOUTHWEST. OVERNIGHT THE COLD FRONT MERGES WITH THE PREFRONTAL TROUGH AND MOVES SOUTH. FRIDAY SHORTWAVE RIDGING WILL KEEP PRECIP CLOSE TO NIL UNTIL AFTERNOON AS THE RIDGE AXIS MOVES EAST. THEN AS LAPSE RATES STEEPEN AND ADDITIONAL LIFT IS CREATED AS A SERIES OF WAVES MOVE EAST THAT THE AIR COLUMN WILL HAVE A CHANCE TO MOISTEN AS UPSLOPE WINDS HELP MOISTEN THE LOWER LAYERS FOR RAIN TO POSSIBLY REACH THE GROUND IN THE PANHANDLE AND FAR WEST. HOWEVER THUNDERSTORMS THAT DO FORM WILL STILL BE HIGH BASED WITH DRY LIGHTNING STILL A THREAT FOR THE FIRE DANGER THROUGH THE AFTERNOON. THEN TEMPERATURES WILL BE IMPACTED BY THE ADDITIONAL CLOUD COVERAGE THAT WILL LIKELY LINGER AS THE H5 TROUGH AXIS IN THE NORTHWEST CLOSES OFF AND MOVES SOUTHEAST THROUGH SUNDAY. LONG RANGE MODELS DID SHOW ENOUGH VARIABILITY TO LIMIT LARGE CHANGES INTO THE EXTENDED ATTM WITH MAINLY DRY CONDITIONS CONTINUING. && .LBF WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM CDT (7 PM MDT) THIS EVENING FOR NEZ204. && 19
Hazardous weather outlook, Aug 24, 3:44 PM CDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 344 PM CDT THU AUG 24 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-252045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 344 PM CDT THU AUG 24 2006 /244 PM MDT THU AUG 24 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ACROSS WESTERN AND NORTH CENTRAL NEBRASKA MAINLY THIS EVENING. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...HOWEVER A FEW STORMS MAY BE CAPABLE OF PRODUCING EXCESSIVE WIND GUSTS OVER 60 MPH THROUGH SUNSET. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE THROUGH THE WEEKEND WITH EASTERLY FLOW IN PLACE AT THE SURFACE. INSTABILITY WILL BE RATHER LIMITED SO THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE) 13
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 4:20 AM CDT | Red Flag Warning | LBF | Arthur, Cherry, Deuel, Garden, Grant, Keith and 1 more | 16 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.